Accompanied by her boyfriend, Shaynah Anderson, age 23, visi
Accompanied by her boyfriend, Shaynah Anderson, age 23, visits your… Accompanied by her boyfriend, Shaynah Anderson, age 23, visits your office. Her boyfriend states, “She hasn’t been herself the last month. She has headaches and is completely confused and tired for no reason.” Shaynah denies using illicit drugs and any recent traumatic injuries. She thinks her problem started approximately a month ago when she was at a club dancing. Her friends told her that she became confused and began tugging at her clothes. Then she fell down and was unconscious for a few minutes. When she awoke, she felt extremely tired and did not know what was going on. Her boyfriend recalls that she had been hit in the head with a softball during a game the day before they went dancing. Past medical history discloses insulin use since early childhood (currently 10 units NPH in the morning and 10 units regular insulin before meals), Prilosec at bedtime, and Ibuprofen (1 or 2 tablets twice a day) for headaches. She is interested in becoming pregnant in the next 12 to 24 months. The patient says she has no allergies and does not drink or use recreational drugs or tobacco.On physical examination, Shaynah is 5 foot 4 inches and 130 lb. Her temperature is 37°C, pulse rate 78, blood pressure 118/76, and glucose level 90. Skin appears normal. Head and neck are normal, chest is clear for anterior and posterior sounds, cardiovascular RRR and (2) r/m/g, and laboratory values are within normal limits. EEG findings include sharp-wave discharges. At a follow-up visit 2 months later, patient and her boyfriend report that things have gotten worse. The boyfriend states that as patient was eating dinner one night and she had a seizure. She was completely stiff for a short time, and then her arms and legs began moving. He believes that she was unconscious for a few minutes, patient says she could not remember what had happened when she woke up.Please answer these s rationales:Which of the following should be true regarding your initial Adverse Effect Drugs (AED) regimen?Initial combination therapy is warranted due to increased success rates.Drugs that are taken two to three times daily are preferred due to a lower risk of seizure if a dose is missed.Levetiracetam is the preferred agent for all seizure types and patients.The risks of pregnancy must be discussed prior to starting any AED.Which of the following is the most appropriate initial antiepileptic regimen for this patient?Levetiracetam 500 mg PO dailyPhenytoin 100 mg PO three times dailyPregabalin 50 mg PO three times dailyClobazam 5 mg PO twice dailyThe patient fails to respond and has significant side effects to her initial therapy. Her initial therapy is to be discontinued. Which of the following would be the most appropriate replacement?Valproic acid 500 mg twice dailyLamotrigine 100 mg twice dailyLacosamide 100 mg twice dailyRufinamide 200 mg twice dailyAfter several different AEDs, the patient ends up on carbamazepine and phenytoin. The carbamazepine serum concentration on week 2 of therapy was 6 mcg/mL. The patient presents after 8 weeks of therapy with increased seizures and she is found to have a serum concentration of 2 mcg/mL. Which of the following is a likely cause?Autoinduction of CYP3A4.Patient has the HLA-B*1502 subtype.The oral contraceptive that she recently started.Co-administration with alcohol.Despite the use of oral contraception, the patient becomes pregnant. Her AED regimen consists of valproic acid and lacosamide. What is the most appropriate treatment intervention?Discontinue valproic acid and continue lacosamide monotherapy.Discontinue lacosamide and continue valproic acid monotherapy.Continue combination therapy.Discontinue valproic acid and add phenytoinHealth Science Science Nursing NU 641
LET THE EXPERTS DO YOUR HOMEWORK NOW
Do you have a similar question? Our professional writers have done a similar paper in past.
Give Us your instructions and wait for a professional assignment!
Get a plagiarism-free order today
we guarantee confidentiality and a professional paper and we will meet the deadline.
How it works
Will the writer plagiarize my essay?
You will get a plagiarism-free paper and you can get an originality report upon request.
Is this service safe?
All personal information is confidential and we have 100% safe payment methods. We also guarantee good grades